Log in
Endometriosis UK
39,805 members34,238 posts

Zoladex injection

Hello Ladies,

Hope everybody is OK.

Just a quick question but has anybody had reaction to zoladex injection. I'm having 3.6mg every month. I'm on my 3rd injection now.

I've been having weird things happening just wondered if anybody had the same.

1.. Hot Flushes

2.. Confused

3.. Blacking out (fainting)

4.. Spotting + Really Big Blood Clots.

5.. Really Bad Mood Swings

6.. Bloating even worse

8.. Extremely Tired All The Time

9.. Emotional

10.. Discharge

Please can anybody help me. I don't know if it's side effects from injection or just the endometriosis getting worse..

Thank you

Sam

X

11 Replies
oldestnewest

Some women do suffer more from side effects than others. It is a very strong drug and shutting down your pituitary gland is drastic.

The patient info leaflet is here:

medicines.org.uk/emcmobile/...

Some women use hrt add back eg tibilone to help so you could try that if you haven't yet. I used hrt with mine and ended up needing a double the usual dose to function.

I had confusion, memory loss, cognitive issues ( structuring sentences) nausea, pins and needles / tingling , bone ache, hip pain, hot flushes, insomnia, dizziness, shakiness, headaches, low mood, thrush, ongoing fatigue ( which it was supposed to have helped)

I stopped after 2 months as I couldn't cope with the severity of my side effects ( but my usual pain is not severe) . I am still having after effects ( knee cap pain) nearly 2 months on.

If you plan to stick with it also get a baseline bone density scan done. It is proven to reduce bone density over time which is why they are meant to stop the courses after 6 months.

1 like
Reply

Hello starry

I have tried HRT patches, they sent me crazy.

I was like a rabid dog. Snapping and having a go at anybody. I lasted a week with the patch. Then took it off.

I've rung my endo nurse she said basicly tough persuvire with it and the effects.

Thanks starry. :)

Sam

X

Reply

You don't have to persevere if you don't want to, it's your body, and it is not a cure just a different way to prevent pain. Only you can decide if it is net worth it given your symptoms and how well you can tolerate the effects you get. ( I have little day to day pain but suffer severe fatigue and couldnt stand the severe cognitive issues).

Also different hrt varieties acts diffently so may not have the same effect . Tibilone was a pill not a patch so you could ask to experiment and try a different one. I don't think your nurse was all that helpful.

Reply

Hello starry,

I rung my endo nurse again today.

There taking me off the zoladex injection.

But she can't see my specialist until Friday to see if there's anything else they can put me on until I have the op.

I've been waiting 3 months already I hate waiting I just want it over with and get back to some sort of normal.

Thank you starry :)

Thank you

Sam

Xx

1 like
Reply

Welcome, just sorry it didn't work out for you either...

I had to wait a month, have a prescription for cerazzette but am all over the place hormonally and symptom wise so not sure if I should.stsrt. I have my excision op very soon though.. praying that will work.

Reply

During my first round of zoladex injections I felt absolutely dreadful for the first few months. However, at some point after the 3rd injection I started feeling a better - I'd been on a 3 month trial and the improvement was enough to feel that it was worth continuing. Over the next while I continued to feel better, and ended up feeling the most well I had in years. It was fantastic, and I was pretty gutted when I had to stop. It took around 5 months for all my symptoms to return.

Hope you similarly stop feeling rubbish soon and can enjoy life again for a while. x

1 like
Reply

Hi Sam,

I've had 3 implants (the last comes to an end tomorrow) and thankfully side-effect free for the most part....

....except for the hot flushes. At first they were fine, but now on the 3rd I am flushing at least once an hour (right now in fact!)

So I think perhaps overtime the side effects will worsen, but hopefully they do not get unmanageable for you. Maybe raise your concerns with your consultants at your next visit see what they can do for you to help manage the side effects.

Good luck

JN

1 like
Reply

Hello Sam,

You definitely should let your specialist and GP know asap about all of the side effects you are experiencing - especially if you feel you are suffering mood changes, confusion, and fainting, as those type of Zoladex side effects need to be closely monitored. I'd definitely recommend printing off the medicine.org link Starry sent through and taking that along to your GP with you so that you can ensure they've got a copy of the manufacturer's most up to date advice on Zoladex's side effects.

There can be an initial "flare up" of side effects when you first start Zoladex treatment, but any such flare should have died down by month three. This means that there is a possibility that the side effects you are suffering could gradually get a bit worse over time if they are not being effectively managed by your Specialist or GP.

It is a pity that the HRT patches you tried didn't help, but there are several different "add-back" HRT options and they all suit people differently. Neither Kliovance or Indivina HRT tablets suited me as I don't seem to respond well to synthetic progesterone (Medroxyprogesterone), but I had much better results and fewer side effects with "bio-identical" HRT (estradiol gel and utrogestan tablets). It may be worth asking about what other types of HRT options are available?

Alternatively if HRT is definitely not for you (and there is nothing wrong wrong with that as many women can't tolerate it), then there are lots of other ways to manage the types of side effects you have listed and your Specialist and GP should really be advising you on that as a priority. Ultimately Zoladex cannot do the job it is being prescribed to do if you have to stop treatment because it's side effects aren't being appropriately and effectively managed.

Good luck & I hope you start feeling better soon, x X x

1 like
Reply

Hello noEndoinSight,

I rung my endo nurse again today.

There taking me off the zoladex injection.

But she can't see my specialist until Friday to see if there's anything else they can put me on until I have the op.

I've been waiting 3 months already I hate waiting I just want it over with and get back to some sort of normal.

Thank you noEndoinSight

Thank you

Sam

Xx

Reply

Hi again Sam, it sounds like you've got a good Endo nurse keeping an eye on you, which is a huge comfort. Friday is only a few days away and fingers (& toes) crossed your nurse and Specialist will be able to come up with a new treatment plan that works better for you.

For future reference, you can look up any UK drug on Medicines.org.uk, so if you find yourself experiencing weird new health symptoms while on another treatment then you can look that treatment up on there too.

In the meantime look after yourself. Living with Endo and the side effects of Endo can be so tough. Sometimes watching a few episodes of your favourite TV show, having a cuppa with a friend, or indulging in a cheeky bit (or two) of cake can be the thing that helps you raise a smile even on the toughest day.

All the best, x X x

Reply

Sad to say that I'm also on my third Zoladex injection and I m experiencing 1,2,5,8,9 of your symptoms plus body aches .Alot of days i can barely move.The doctor told me if things didn't get any better that he would have to stop the shot.

Reply

You may also like...